Last reply 6 months ago
rebif, tecfidera?

Hello all, I’m going to change to tecfidera from rebif next month I’m looking for any advice from fellow ms rebels, cross country runners or anyone else. Any advice good or bad would be greatly appreciated.
Thanks.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


vixen
6 months ago

Hi there, well, I am lucky that I’ve never had side effects but I’m sure you will have read that there can be side effects. It can be alarming to experience flushing but it passes. The most important thing you can know, is that you must take it with food. And the food should be a balance containing fat and protein. I struggled because I’ve never eaten breakfast and I’m veggie so was limited. But muesli and full fat milk worked well for me. Some people have toast and peanut butter. Now, for breakfast I have Greek Yogurt, fruit and tons and tons of nuts. I can’t remember what the guidelines are but you should leave more than 7 hours between doses and ideally, space them 12 hours apart. If you miss, never take 2 to make up for missing. If you work, keep a spare at work . 5ere are lots of posts on here if you put Tec in the search box. Good luck!


grandma
6 months ago

Hi there antrim98 am on Tecfidera, have been on it 9 weeks after 23 years on Beta Infero. It has been good so far, slight flushing in first 3 weeks, slight squirts in week 5 all gone now feeling good, biggest problem us remembering to take evening tablet. Hope all goes well😍Jill


oskar
6 months ago

Hi, I started Tecfidera about 3 weeks ago after being in the Daclizumab trial for about 8 years.
Daclizumab is a subcutaneous injection once every 4 weeks.
I approached Tec with a degree of reluctance since it’s 2 capsules a day, but side effects? I had one ‘flush’ early on. As for food accompaniment, I don’t know how relevant it is but my tabs are ‘gastro resistant’ so I assume they’re more gentle and I tell myself, rightly or wrongly, that taking some food whatever will encourage the pyloric valve, at the bottom end of the stomach, to close.
So far I’ve had no problems.
As regards Daclizumab, I saw consultant on Tuesday all ready to negotiate resuming it. However having recently been licensed, it has now been withdrawn due to two folk contracting meningitis – this on top of two folk dying of liver failure.


aabreu
6 months ago

My advice. Get a pill box.


potter
6 months ago

I am going on my 6th year taking Tecfidera, I take mine in the middle of the meal. It keeps any stomach upset at a minimum, I had certain foods that would trigger diarrhea the next day so I had to cut them out of my diet. Everyone seems to have a different food that causes problems. My was beans, I cut them out of my diet and slow work them back in. My neuro suggested a good probiotic and I take a acid reducer before a spicy meal. I never had any flushing but you can take a antihistamine or aspirin before your pill and that is suppose to help. I was on Rebif for 5 years and always had flu like symptoms the next day, the Tecfidera side effects were gone in a couple of months. Good luck I hope it works for you. Denice


potter
6 months ago

I forgot to mention my neuro had me do a wash out period of one month when I changed from Rebif to Tecifidera. Potter


dreapeach
6 months ago

Been on Tecfidera for 3 years. No noticeable issues other than some stomach irritation at first. There’s so few issues, in fact it makes me wonder if it’s not a placebo! Been a good thing for me.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.